SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2); HEPATITIS B VIRUS SURFACE TOTAL ANTIBODY IMMUNOASSAY
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
Event or Problem Description
A customer observed a (b)(6) advia centaur xpt anti-hbs2 (ahbs2) initial patient result, which was considered discordant when compared to repeat testing and other (b)(6) testing.Repeat testing was performed on a different day with the same reagent lot number and a (b)(6) result was obtained.The sample was also tested with a different reagent lot and (b)(6) results were obtained.The customer sent the sample to a different laboratory for verification purposes and a (b)(6) result was obtained.There are no known reports of patient intervention or adverse health consequences due to the discordant (b)(6) result.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00330 initial report on june 2, 2021.Additional information - 2021-06-09: siemens reviewed field data for advia centaur xpt ahbs2 lots 141, 143, and 144 and found no significantly higher percentage of samples recovering >12 miu/ml, within the retest zone (8 - 12 miu/ml), or within 10 - 20 miu/ml with lot 143 vs other lots.Because of this, it does not indicate lot 143 is failing to meet the specificity claim listed in the clinical sensitivity and specificity section of the advia centaur xp/xpt anti-hbs2 instructions for use (ifu) (10629819, revision l/m) which lists the 95% confidence interval (ci) for resolved relative specificity as 98.34% - 99.88%.It does not appear that there is an issue with kit lot 143, but that the false values observed by the customer could be related to the customer's lot 143 reagents.Additional information - 2021-06-09: sample and handling information was provided by the customer.Blood collection tubes (vacuette serum separator tube (sst)) were allowed to clot for 30 minutes.The samples were centrifuged onsite for 7 minutes 2400 x gravitational force (g) with swing out (bucket) configuration before they were initially tested from the primary blood collection tubes.Sample tubes were stored frozen (-20c) before being re-centrifuged and retested.Additional information - 2021-06-30: the customer performed a study using 16 samples that had recovered close to 10 iu/l with advia centaur xpt ahbs2 lot 143 from (b)(6) 2021 and retested them with advia centaur xpt ahbs2 lot 144 and with an alternate anti-hbs method, where 10 iu/l is considered positive.Ten of those samples were >10 iu/l with lot 143 when originally tested but were < 10 iu/l when retested later with lot 144 and the alternate anti-hbs method.The customer provided 7 samples to siemens for further investigation.Siemens centrifuged and tested the samples with advia centaur ahbs2 lot 143 and did not duplicate the reactive results observed by the customer.Additional information - 2021-07-02: the customer provided quality control (qc) results, which are under siemens' review.Siemens continues to investigate.
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00330 initial report on june 2, 2021 and mdr 1219913-2021-00330 supplemental 1 report on july 2, 2021.Additional information - 2021-09-09.Siemens has concluded investigation for a false reactive advia centaur xpt anti-hbs2 (ahbs2) initial result using lot 143 compared to other hepatitis testing.Siemens remote service (srs) data from customer instrument #irl20341806 indicates sample 41519734680 was reactive (12.85 index) on 2021/04/29 and non-reactive (5.88, 5.14 miu/ml) on 2021/05/14, with lot 143.The customer performed a study with 16 samples that had recovered close to 10 iu/l with advia centaur xpt ahbs2 kit lot 143 from 2021/03/03 - 2021/05/17 and retested them with advia centaur xpt ahbs2 kit lot 144 and an alternate anti-hbs assay (where >/=10 iu/l is considered positive).Ten of those samples were >/= 10 iu/l with lot 143 when originally tested but < 10 iu/l when retested later with lot 144 and the alternate method anti-hbs assay.The customer sent 7 samples to siemens for further testing (sample from the original complaint and 6 samples from their additional 16 sample study).Siemens centrifuged the samples and, when tested with advia centaur ahbs2 kit lot 143, all of the samples recovered non-reactive; customer observation of reactive result with lot 143 was not duplicated.Siemens reviewed the customer calibration and control data provided for ahbs2 kit lot 143 and there was no evidence of a problem.The customer was not able to provide the patient's medical status or a list of medications/supplements the patient was taking.The customer provided sample handing information.The samples were drawn in vacuette serum separator tubes (ssts), allowed to clot for a minimum of 30 minutes, and then centrifuged onsite for 7 minutes at 2400 x gravitational force (g) in a swing out (bucket) centrifuge.The samples were recentrifuged before they were repeat tested with lot 144 and the alternate method anti-hbs assay.Greiner sample tube manufacturer recommends centrifuging vacuette ssts for 10 - 15 minutes, so the customer's 7 minute centrifugation time may be insufficient.Insufficient centrifugation may increase the incidence of particulate matter in the samples which can lead to elevated results.Siemens reviewed field data for advia centaur xpt ahbs2 lots 141, 143, and 144, and there was not a significantly higher percentage of samples recovering >12 miu/ml, within the retest zone (8 - 12 miu/ml), or within 10 - 20 miu/ml with kit lot 143 compared to the other lots.A review of siemens internal data indicates advia centaur ahbs2 kit lot 143 is performing as intended.The cause of the reactive results seen by the customer when using advia centaur ahbs2 kit lot 143 could not be determined but hsc cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.The customer is operational.No further action is needed.In section h6, the type of investigation, investigation finding, and investigation conclusion codes were updated based on the investigation results.